Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 160, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 28, 2008, 8:50 PM CST for Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2008, 8:50 PM CST (02:50 UTC)
- Expired
- Nov 28, 2008, 9:45 PM CST
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Vernon Parish, LA, Newton County, TX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 3:02 PM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Nov 28, 3:02 PM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 302 PM CST FRI NOV 28 2008 .SYNOPSIS... A FRONTAL WAVE CYCLONE VICINITY LUFKIN WILL DEEPEN THIS EVENING AS IT BEGINS ITS JOURNEY TO THE NORTHEAST. A COLD FRONT TRAILS THIS FRONTAL WAVE INTO SOUTH TEXAS. THE WAVE CYCLONE WILL ENTER CENTRAL MISSISSIPPI SATURDAY MORNING... WITH AN ATTENDANT COLD FRONT STRETCHING SOUTHWEST THROUGH LAFAYETTE THROUGH CORPUS CHRISTI. THE WAVE CYCLONE WILL CONTINUE NORTHEAST... REACHING ATLANTA BY SATURDAY EVENING...WITH THE ATTENDANT COLD FRONT STRETCHING THROUGH HOUMA THROUGH BROWNSVILLE. FURTHER-UP...THE SUBTROPICAL JET (OR PINEAPPLE EXPRESS) WILL CORE THROUGH LOWER BAJA CALIFORNIA TO ACROSS SOUTHEAST LOUISIANA. FURTHER NORTH...A DEEP MIDWEST TROUGH WILL FURTHER DEEPEN SOUTH WHILE TRAVELING EAST...STEEPENING THE THICKNESS GRADIENT NEAR THE GULF SEGMENT OF THE SUBTROPICAL JET...A SALIENT JETSTREAK MOVING THROUGH THE NORTHERN TIER OF THE FORECAST AREA WILL BE THE RESULT. && .DISCUSSION... THE WARM CONVEYOR BELT IS IN PLACE ACROSS THE WESTERN UPPER GULF COAST STATES...AS BAY-OF-CAMPECHE AIR FLOWS IN ON AN UPGLIDING SOUTHERLY AIR CURRENT. THE GENTLE UPGLIDING BECOMES MORE ABRUPT UPON NEARING THE WARM FRONT WHICH SPOKES EAST FROM THE LUFKIN WAVE CYCLONE. IN GENERAL...THE AIR COLUMN CAN BE CHARACTERIZED BY LIMITED POTENTIAL INSTABILITY...ADEQUATE FRONTAL LIFT...AND ABUNDANT MOISTURE. THE WARM-FRONTAL RAIN SHIELD WITH EMBEDDED THUNDERSTORMS WILL DRIFT SOUTH THIS EVENING...BECOMING MORE ORGANIZED AS IT TAKES ON A NORTHEAST-TO-SOUTHWEST ORIENTATION...IN RESPONSE TO THE WAVE CYCLONE TRAVELING OFF TO THE NORTHEAST. FOR OVERNIGHT INTO TOMORROW MORNING...THE GFS DEPICTS A SALIENT JETSTREAK...ITS ASSOCIATED MESO-SCALE LIFT PHASING IN WITH THE FRONTAL LIFT. THE COMPUTED EXPLOSIVE RELEASE OF THE LIMITED POTENTIAL INSTABILITY (ALONG WITH INCREASING WESTERLY SHEAR)... WILL ORGANIZE THE PRE-FRONTAL THUNDERSTORMS...ESPECIALLY ACROSS SOUTH CENTRAL LOUISIANA AND ACROSS THE ENTIRE COASTAL WATERS. LOCALIZED HEAVY RAIN IS LIKELY. DAMAGING WINDS CANNOT BE RULED OUT. HOWEVER...DECIDED NOT TO INCLUDE SEVERE WORDING IN ZONE PACKAGE. ONLY LOCALIZED HEAVY RAIN. WITH PASSAGE OF FRONT...THE POTENTIAL INSTABILITY WILL BE REPLACED BY POTENTIAL SYMMETRIC INSTABILITY...LIGHT WRAP-AROUND RAIN WILL BE THE RESULT...HEAVIEST NEAR THE FRONT. THE RAIN WILL BE COMING TO AND END...FROM NORTHWEST TO SOUTHEAST BY LATE TOMORROW EVENING. && .MARINE... THE ACTUAL TIDES ARE RUNNING ABOUT A FOOT ABOVE THE PREDICTED LUNAR TIDES...DUE TO FRESH SOUTHERLY WINDS. THE WIND WAVE PERIOD IS RUNNING AROUND 5 SECONDS. A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS ON SATURDAY. NUMEROUS PRE-FRONTAL SHOWERS AND THUNDERSTORMS...SOME ON THE STRONG SIDE...CAN BE EXPECTED. VERY STEEP SEAS WILL BE FOUND IN WAKE OF FRONT...AS NORTHERLY WIND WAVES COLLIDE WITH SOUTHERLY SWELLS. A SMALL CRAFT ADVISORY IS LIKELY ON SUNDAY. A GALE WARNING IS POSSIBLE ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 61 68 49 67 40 / 80 20 20 0 0 KBPT 59 66 48 68 39 / 80 20 20 0 0 KAEX 56 65 46 60 41 / 90 20 20 0 0 KLFT 62 68 50 65 40 / 80 80 30 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. TRARES &&
Hazardous weather outlook, Nov 28, 3:38 PM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 338 PM CST FRI NOV 28 2008 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-291200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 338 PM CST FRI NOV 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING...AS A COLD FRONT ENTERS THE LAKES REGION JUST AFTER MIDNIGHT. LOCALIZED HEAVY RAINFALL IS EXPECTED. ALSO...LOCALIZED SEVERE WEATHER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY-MORNING SHOWERS AND THUNDERSTORMS WILL BE COMING TO AN END BY NOON...AS THE COLD FRONT EXITS INTO SOUTHEAST LOUISIANA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:57 AM CST | Small Craft Advisory | LCH | 68 hr | |
| Nov 29, 8:19 AM CST | Special Marine Warning | LCH | 116 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.